MAUDE Adverse Event Report: COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a left upper extremity fistulgram procedure on the (b)(6) female patient, the balloon catheter broke completely apart during removal from another manufacturer's sheath.The broken portion was removed by removing the sheath and wire together.The procedure was completed with a second complaint device.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information was provided by the clinical specialist indicating "the balloon was deflated before removing from sheath." investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings- do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in fig.1.Over- inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.The visual inspection of the returned device reported the product was returned in 2 segments to assist in the investigation.The separation occurred in the catheter shaft; the balloon was fully intact.The proximal segment was 47.7cm long.Starting at 27 cm distal the hub and through the remainder of this segment elongation was noted.Additionally, a kink was noted at 42.7 cm from the proximal end.The distal segment is 9.9 cm in length with elongation along the proximal 3 cm.Based on the damage displayed, it is likely that this catheter was exposed to excess forces.The device history record was reviewed and no non-conformances were noted.There is no evidence to suggest the product was not made to specifications.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.Blank fields on this form indicate the information is unknown or unavailable.
 
Event or Problem Description
It was reported that during a left upper extremity fistulgram procedure on the (b)(6) female patient, the balloon catheter broke completely apart during removal from another manufacturer's sheath.The broken portion was removed by removing the sheath and wire together.The procedure was completed with a second complaint device.Additional information was provided stating that the balloon was deflated before removing from sheath.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
ATB ADVANCE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5789698
Report Number1820334-2016-00591
Device Sequence Number11104341
Product Code DQY
UDI-Device Identifier00827002268890
UDI-Public(01)00827002268890(17)171202(10)6420794
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2016
Report Date (Section F) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberATB5-35-40-8-4.0
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer06/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR